Q: My partner was undergoing treatment for cancer and we thought everything seemed to be progressing very well. He had gone through all the various stages of treatment, which concluded with chemotherapy.
It was such a relief when the treatment finished. We thought everything was back on track and that we could get on with our life in these different circumstances and make a fresh start, but he has now suffered some sort of reaction. I was talking about it at a W.I. meeting last week and somebody mentioned to me that the reaction could be due to the chemotherapy and that the pills may have been given to him too quickly. Our lives are in turmoil again. What can I do if someone has made an error with the pills?
A: Chemotherapy by its nature involves drugs, which could be considered quite toxic. What you would need to do is put in a formal complaint to the hospital suggesting that there was something wrong with the drugs, bearing in mind how unwell your partner has become. This complaints procedure should produce a written response setting out the hospital’s view about the treatments that were given and should have comments on how the treatments were connected with how ill your partner has now become.
Once you have this detail it would be possible for you to take advice from a Clinical Negligence Lawyer who can then investigate the treatments and obtain professional expert input from independent Doctors about the treatment.
These investigations which may give rise to claims are difficult and time consuming and there are no easy answers. The least you should be able to achieve is some better explanation about what happened. You should talk to your local Solicitor with experience of clinical negligence claims as soon as possible.